Alert archive / Mississippi / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 46, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jan 21, 2017, 8:15 PM CST for Rankin County, Mississippi. It was in force for 60 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 21, 2017, 8:15 PM CST (02:15 UTC)
- Expired
- Jan 21, 2017, 9:15 PM CST
- In force
- 60 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Rankin County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 6 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 21, 8:23 PM CST | HAIL 1 | 5 S Brandon, MS | HAIL UP TO THE SIZE OF QUARTERS WAS FALLING IN THE ROBINHOOD COMMUNITY. |
| Jan 21, 8:40 PM CST | HAIL 0.5 | 5 Wnw Brandon, MS | PEA SIZED HAIL WAS FALLING WITH HEAVY RAIN AT THE NWS OFFICE. |
| Jan 21, 8:43 PM CST | HAIL 1 | 5 Nnw Brandon, MS | |
| Jan 21, 8:55 PM CST | HAIL 1 | 6 Wsw Morton, MS | NICKEL TO QUARTER SIZE HAIL BETWEEN PELAHATCHIE AND THE COUNTY LINE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 21, 7:50 PM CST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.3 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1036 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.8
The text
As transmitted.
533
WUUS54 KJAN 220215
SVRJAN
MSC121-220315-
/O.NEW.KJAN.SV.W.0046.170122T0215Z-170122T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
815 PM CST SAT JAN 21 2017
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Rankin County in central Mississippi...
* Until 915 PM CST
* At 814 PM CST, a severe thunderstorm was located near Piney Woods,
or near Star, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near,
Johns around 825 PM CST.
Pelahatchie around 845 PM CST.
Leesburg around 900 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A tornado watch remains in effect until 300 AM CST for central
Mississippi.
LAT...LON 3213 9015 3229 9018 3229 9015 3231 9016
3234 9011 3238 9010 3240 9007 3242 9007
3248 9002 3250 8998 3249 8996 3254 8990
3246 8976 3236 8973 3222 8973 3214 8979
3208 9000
TIME...MOT...LOC 0214Z 223DEG 31KT 3211 8998
HAIL...1.00IN
WIND...60MPH
$$
BYB2 follow-up statements
059
WWUS54 KJAN 220229
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
829 PM CST SAT JAN 21 2017
MSC121-220315-
/O.CON.KJAN.SV.W.0046.000000T0000Z-170122T0315Z/
Rankin MS-
829 PM CST SAT JAN 21 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CST
FOR EASTERN RANKIN COUNTY...
At 828 PM CST, a severe thunderstorm was located near Cato, or 8
miles northeast of Star, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Pelahatchie around 855 PM CST.
Leesburg around 915 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A tornado watch remains in effect until 300 AM CST for central
Mississippi.
LAT...LON 3209 8998 3216 9006 3253 8988 3246 8976
3236 8973 3222 8973 3214 8979
TIME...MOT...LOC 0228Z 222DEG 24KT 3216 8993
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
BYB671
WWUS54 KJAN 220249
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
849 PM CST SAT JAN 21 2017
MSC121-220315-
/O.CON.KJAN.SV.W.0046.000000T0000Z-170122T0315Z/
Rankin MS-
849 PM CST SAT JAN 21 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CST
FOR NORTHEASTERN RANKIN COUNTY...
At 849 PM CST, a severe thunderstorm was located over Pelahatchie, or
8 miles southwest of Morton, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Leesburg around 905 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A tornado watch remains in effect until 300 AM CST for central
Mississippi.
LAT...LON 3217 8977 3230 8999 3253 8988 3246 8976
3236 8973 3222 8973
TIME...MOT...LOC 0249Z 223DEG 31KT 3229 8978
HAIL...1.00IN
WIND...60MPH
$$
BYBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 21, 7:09 PM CST, 1 hour 6 minutes earlier.
Area forecast discussion, Jan 21, 7:09 PM CST, 1 hour 6 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 709 PM CST Sat Jan 21 2017 ...ANOTHER ROUND OF SEVERE STORMS IS EXPECTED TONIGHT... .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: VFR conditions were still being observed at 01Z but regional radars were showing an increase in convection south and west of the area. Flight conditions will deteriorate during the next several hours as numerous TSRAs move across the area. Severe storms are expected with hail greater than golfball size...winds in excess of 50kts and tornadoes possible. TSRA/SHRA activity wl continue Sunday although no severe storms are expected. Cigs wl likely remain MVFR/IFR Sunday as an upper level low moves across north MS. /22/ && .DISCUSSION...Tonight through Sunday...Mid afternoon surface analysis had a stalled boundary just south of Highway 84 and a 994mb low near the Texas panhandle. Mid afternoon water vapor imagery/RAP analysis had a closed low spinning over the Texas/Oklahoma panhandles. Our CWA was located upstream from the low in an increasingly diffluent flow region with increasing waa ahead of the approaching low pressure system. This will result in the stalled boundary lifting north this evening across our CWA and becoming the focus for severe storms. The favored quad of >100knot upper level jet will move into our area this evening. The approaching cold core low will steepen mid level lapse rates to 7-8C/km leading to vertical totals in the lower 30s. This combined with 20-30 knots of 0-1 km bulk shear and 60-70 knots 0-6 km bulk shear will promote very robust rotating updraft with all modes of severe weather possible. The best parameters for large hail is expected over the western half of our CWA while the greatest potential for tornadic development is expected across the southern half of our CWA. In addition, there will exist the threat for damaging winds and locally heavy downpours areawide. Due to antecedent conditions our southern zones may have the greatest chance of experiencing minor runoff issues. The severe convection looks to lift northeast of our CWA by 3am however, the cold core low will track across north MS through Sunday and prolong rain chances into the evening. /22/ Sunday night through Tuesday: Showers will linger, especially over the northeast portion of the area, into Sunday evening as the mid level low lingers across North AL pushing into the southern Appalachians. A cooler but seasonable airmass will move into the area as surface flow veers around to northwesterly behind the departing surface cyclone. Cooler conditions will continue into Monday, but as a ridge axis shifts across the area Monday night, return flow will bring a quick warm up on Tuesday ahead of a weaker storm system approaching the region. High temps are expected to return to the 70s across the southwest part of the area. Tuesday night through next Saturday: A relatively weak cold front will pass across the area Tuesday night into Wednesday. Negligible upper forcing will accompany this system and upper flow trajectories will be close to parallel to the surface front. In addition, it appears the warmth/moisture surge ahead of this front will be insufficient to produce the instability needed for storms. Still, scattered showers will be possible especially over the southeastern half of the area. A surface high will build over the region beginning Thursday, bringing dry conditions through the remainder of the week with temps returning closer to seasonal norms. /DL/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 57 66 45 58 / 74 48 30 3 Meridian 58 66 45 57 / 73 64 34 6 Vicksburg 57 64 44 59 / 81 28 18 2 Hattiesburg 60 68 47 61 / 70 41 13 2 Natchez 57 65 44 62 / 73 20 11 1 Greenville 55 62 42 55 / 86 56 30 2 Greenwood 56 64 43 55 / 85 67 47 5 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && DL/22
Hazardous weather outlook, Jan 21, 7:32 PM CST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 732 PM CST SAT JAN 21 2017 ARZ074-075-LAZ007>009-015-016-023>026-MSZ040>066-072>074-230145- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 732 PM CST SAT JAN 21 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY TORNADOES THREAT...SIGNIFICANT TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...SIGNIFICANT TIMING...TONIGHT FLOODING THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS ARE LIKELY TONIGHT. HAIL UP TO TENNIS BALL SIZE AND DAMAGING WIND GUSTS OF 60 TO 70 MPH ARE EXPECTED. A FEW TORNADOES ARE LIKELY AND A STRONG TORNADO CANNOT BE RULED OUT. IN ADDITION...LOCALIZED FLASH FLOODING IS POSSIBLE. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE2.PNG) .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. MSZ018-019-025>039-230145- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA- WINSTON-NOXUBEE- 732 PM CST SAT JAN 21 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY TORNADOES THREAT...ELEVATED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...TONIGHT FLOODING THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS ARE LIKELY TONIGHT. HAIL UP TO GOLFBALL SIZE AND DAMAGING WIND GUSTS OF 60 MPH ARE EXPECTED. A FEW TORNADOES ARE POSSIBLE AND A STRONG TORNADO CANNOT BE RULED OUT. IN ADDITION...LOCALIZED FLASH FLOODING IS POSSIBLE. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE2.PNG) .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. 21 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.WEATHER.GOV/JAN/SAFE LATEST WEATHER BRIEFING... WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... CURRENT WATCHES AND WARNINGS... WWW.WEATHER.GOV/JAN/SAFE LATEST WEATHER BRIEFING... WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ONLINE/ ...ADDITIONAL URLS FOR FLOODING ISSUES... CURRENT WATCHES AND WARNINGS... WWW.WEATHER.GOV/JAN/SAFE_HEAVYRAIN OBSERVED PRECIPITATION IMAGES... WWW.WEATHER.GOV/JAN/PRECIPMAPS LATEST WEATHER BRIEFING... WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING RIVER FORECAST CENTER... WWW.WEATHER.GOV/LMRFC/ SIGNIFICANT RIVER FLOOD OUTLOOK... WWW.WPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML DAY 1 THROUGH 3 EXCESSIVE RAINFALL... WWW.WPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML EXCESSIVE RAINFALL DISCUSSION... WWW.WPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML DAY 1 THROUGH 7 QPF... WWW.WPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML QPF DISCUSSION... WWW.WPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFPFD.HTML PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Jan 21, 7:43 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
743 PM CST SAT JAN 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL ARCHIE 31.58N 91.97W
01/21/2017 E1.25 INCH CATAHOULA LA PUBLIC
&&
ECSpecial weather statement, Jan 21, 7:43 PM CST, 32 minutes before
Special Weather Statement
National Weather Service Jackson MS
743 PM CST SAT JAN 21 2017
MSZ074-220215-
Forrest MS-
743 PM CST SAT JAN 21 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FORREST COUNTY
UNTIL 815 PM CST...
At 742 PM CST, Meteorologists were tracking a strong thunderstorm 8
miles south of Lumberton, or 8 miles northeast of Poplarville, moving
northeast at 55 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Maxie around 755 PM CST.
Brooklyn around 800 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 900 PM CST for southeastern
Mississippi.
LAT...LON 3100 8934 3100 8935 3104 8935 3116 8915
3100 8915 3100 8914 3091 8914 3091 8934
TIME...MOT...LOC 0142Z 240DEG 49KT 3090 8940
BYBSpecial weather statement, Jan 21, 7:47 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Jackson MS
747 PM CST SAT JAN 21 2017
MSZ048-049-220230-
Hinds MS-Rankin MS-
747 PM CST SAT JAN 21 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RANKIN AND SOUTHEASTERN
HINDS COUNTIES UNTIL 830 PM CST...
At 747 PM CST, Meteorologists were tracking a strong thunderstorm
near Crystal Springs, moving northeast at 40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Terry around 755 PM CST.
Whites around 800 PM CST.
Byram around 805 PM CST.
Florence around 810 PM CST.
Richland and Monterey around 815 PM CST.
Pearl around 820 PM CST.
Brandon and Flowood around 825 PM CST.
Fannin around 830 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 300 AM CST for central
Mississippi.
LAT...LON 3240 9013 3240 9007 3244 9007 3244 9005
3249 9000 3235 8978 3205 9010 3205 9039
TIME...MOT...LOC 0147Z 217DEG 36KT 3200 9030
bybLocal storm report, Jan 21, 8:01 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
801 PM CST SAT JAN 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM HAIL 7 WSW BROOKLYN 31.02N 89.30W
01/21/2017 E1.00 INCH FORREST MS EMERGENCY MNGR
QUARTER SIZE HAIL ON PISTOL RIDGE ROAD...REPORTED BY
HATTIESBURG EOC
&&
ECSpecial weather statement, Jan 21, 8:02 PM CST, 13 minutes before
Special Weather Statement
National Weather Service Jackson MS
802 PM CST SAT JAN 21 2017
MSZ047-220230-
Warren MS-
802 PM CST SAT JAN 21 2017
...A STRONG THUNDERSTORM WILL AFFECT WARREN COUNTY UNTIL 830 PM
CST...
At 801 PM CST, Meteorologists were tracking a strong thunderstorm
over Le Tourneau, or near Vicksburg, moving northeast at 40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Vicksburg around 805 PM CST.
Bovina around 820 PM CST.
Redwood and Flowers around 825 PM CST.
Oak Ridge and Youngton around 830 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 300 AM CST for northeastern
Louisiana...and west central and central Mississippi.
LAT...LON 3223 9105 3220 9099 3229 9098 3229 9093
3238 9088 3234 9091 3235 9097 3245 9090
3245 9086 3258 9081 3257 9073 3260 9072
3251 9057 3248 9061 3244 9059 3236 9063
3234 9071 3230 9070 3213 9089
TIME...MOT...LOC 0201Z 217DEG 35KT 3225 9092
bybLocal storm report, Jan 21, 8:13 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
813 PM CST SAT JAN 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM HAIL JONESVILLE 31.62N 91.83W
01/21/2017 E1.75 INCH CATAHOULA LA LAW ENFORCEMENT
GOLF BALL SIZE HAIL REPORTED IN JONESVILLE
&&
TWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 7:43 PM CST | Special Weather Statement | JAN | Forrest | 32 min |
| Jan 21, 7:47 PM CST | Special Weather Statement | JAN | Rankin | 43 min |
| Jan 21, 7:49 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 26 min |
| Jan 21, 8:02 PM CST | Special Weather Statement | JAN | Warren | 28 min |
| Jan 21, 8:05 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Warren | 55 min |
| Jan 21, 8:09 PM CST | Severe Thunderstorm Warning | JAN | Jefferson | 36 min |
| Jan 21, 8:18 PM CST | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 57 min |
| Jan 21, 8:31 PM CST | Tornado Warning | JAN | Adams, Jefferson | 41 min |
| Jan 21, 8:35 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 43 min |
| Jan 21, 8:36 PM CST | Tornado Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 54 min |
| Jan 21, 8:50 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 55 min |
| Jan 21, 8:56 PM CST | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 45 min |
| Jan 21, 8:57 PM CST | Severe Thunderstorm Warning | JAN | Scott | 63 min |
| Jan 21, 9:04 PM CST | Tornado Warning | JAN | Hinds, Madison | 13 min |
| Jan 21, 9:05 PM CST | Tornado Warning | JAN | Scott | 55 min |
| Jan 21, 9:20 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 55 min |
| Jan 21, 9:26 PM CST | Severe Thunderstorm Warning | JAN | Rankin, Simpson | 47 min |
| Jan 21, 9:38 PM CST | Severe Thunderstorm Warning | JAN | Washington | 67 min |
| Jan 21, 9:44 PM CST | Severe Thunderstorm Warning | JAN | Neshoba, Newton | 41 min |
| Jan 21, 9:44 PM CST | Severe Thunderstorm Warning | JAN | Rankin, Smith | 46 min |
| Jan 21, 9:53 PM CST | Severe Thunderstorm Warning | JAN | Rankin | 24 min |
| Jan 21, 9:58 PM CST | Tornado Warning | JAN | Neshoba, Newton | 12 min |
| Jan 21, 10:02 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 43 min |
| Jan 21, 10:08 PM CST | Severe Thunderstorm Warning | JAN | Smith | 41 min |
| Jan 21, 10:12 PM CST | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 63 min |
| Jan 21, 10:28 PM CST | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Washington, Yazoo | 36 min |
| Jan 21, 10:38 PM CST | Special Weather Statement | JAN | Neshoba, Newton | 52 min |
| Jan 21, 11:02 PM CST | Special Weather Statement | JAN | Holmes, Yazoo | 43 min |
| Jan 21, 11:17 PM CST | Special Weather Statement | JAN | Clarke, Kemper, Lauderdale | 43 min |
| Jan 22, 5:18 AM CST | Wind Advisory | JAN | Bolivar, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 1 more | 22 hr |
| Jan 22, 6:27 AM CST | Special Weather Statement | JAN | Jasper, Smith | 48 min |
| Jan 22, 3:40 PM CST | Special Weather Statement | JAN | Madison | 35 min |
| Jan 22, 3:42 PM CST | Special Weather Statement | JAN | Choctaw | 33 min |
| Jan 22, 4:17 PM CST | Special Weather Statement | JAN | Lauderdale | 28 min |
| Jan 22, 4:47 PM CST | Special Weather Statement | JAN | Kemper | 28 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.